Probability Theory and Related Fields

, Volume 105, Issue 4, pp 529–543

Dominating points and large deviations for random vectors

  • U. Einmahl
  • J. Kuelbs
Article

Summary

We establish a representation formula useful for obtaining precise large deviation probabilities for convex open subsets of a Banach space. These estimates are based on the existence of dominating points in this setting.

Mathematics Subject Classification (1991)

60B12 60F10 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bolthausen, E.: On the probability of large deviations in Banach spaces. Ann. Probab.12, 427–435 (1984)Google Scholar
  2. 2.
    Csiszar, I.:I-divergence geometry of probability distributions and minimization problems. Ann. Probab.3, 146–158 (1975)Google Scholar
  3. 3.
    de Acosta, A.: On large deviations of sums of independent random vectors, Probability in Banach Spaces V, Lecture Notes in Mathematics, vol. 1153, pp. 1–14. Berlin: Springer (1985)Google Scholar
  4. 4.
    de Acosta, A.: Upper bounds for large deviations of dependent random vectors. Z. Wahrsch. verw. Gebiete69, 551–565 (1985)Google Scholar
  5. 5.
    Dinwoodie, I.H.: Mesures dominantes et Théorème de Sanov. Ann. Inst. Henri Poincaré28, 365–373 (1992)Google Scholar
  6. 6.
    Donsker, M.D., Varadhan, S.R.S.: Asymptotic evaluation of certain Markov process expectations for large time III. Comm. Pure Appl. Math.29, 389–461 (1976)Google Scholar
  7. 7.
    Einmahl, U.: Stability results and strong invariance principles for partial sums of Banach space valued random variables. Ann. Probab.17, 333–352 (1989)Google Scholar
  8. 8.
    Einmahl, U.: Toward a general law of the iterated logarithm in Banach space. Ann. Probab.21, 2012–2045 (1993)Google Scholar
  9. 9.
    Kuelbs, J., Li, W.V.: Some large deviation results for Gaussian measures. Probability in Banach Spaces IX, Progress in Probab., vol. 35, pp. 251–270. Basel: Birkhäuser (1994)Google Scholar
  10. 10.
    Ney, P.: Dominating points and asymptotics of large deviations in ℝd. Ann. Probab.11, 158–167 (1983)Google Scholar
  11. 11.
    Ney, P.: Convexity and large deviations. Ann. Probab.12, 903–906 (1984)Google Scholar
  12. 12.
    Van Zwet, W.R.: A Berry-Esseen bound for symmetric statistics. Z. Wahrsch. verw. Gebiete66, 425–440 (1984)Google Scholar

Copyright information

© Springer-Verlag 1996

Authors and Affiliations

  • U. Einmahl
    • 1
  • J. Kuelbs
    • 2
  1. 1.Department of MathematicsIndiana UniversityBloomingtonUSA
  2. 2.Department of MathematicsUniversity of WisconsinMadisonUSA

Personalised recommendations